Alert archive / Ohio / Special Weather Statements in 2018

Special Weather Statement, NWS Wilmington, OH

August 26, 2018Highland County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 26, 2018, 8:21 AM EDT for Highland County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2018, 8:21 AM EDT (12:21 UTC)
Expired
Aug 26, 2018, 8:45 AM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Highland County, OH

The radar

The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS81 KILN 261221
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
821 AM EDT SUN AUG 26 2018
 
OHZ063-072-073-080-082-261245-
Pike OH-Highland OH-Ross OH-Fayette OH-Clinton OH-
821 AM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN CLINTON...NORTHWESTERN PIKE...NORTHERN HIGHLAND AND
SOUTHWESTERN ROSS COUNTIES UNTIL 845 AM EDT...

At 820 AM EDT, radar indicated a strong thunderstorm near Leesburg,
moving southeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Hillsboro, Greenfield, Leesburg, New Vienna, Marshall, Bainbridge,
Rocky Fork Point, Cynthiana, Highland Holiday, Highland, Rocky Fork
Lake, East Monroe, Samantha, Rainsboro, Paint Creek State Park, Lees
Creek, New Martinsburg and Highland County Airport.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3929 8378 3948 8363 3931 8327 3915 8326
      3913 8346
TIME...MOT...LOC 1220Z 299DEG 20KT 3929 8356 

$$

Coniglio

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:04 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 26, 7:04 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
704 AM EDT Sun Aug 26 2018

.SYNOPSIS...
High pressure will build northward into the Ohio Valley today
and tonight. The high will then extend across the region through
Tuesday. This pattern will result in hot and humid weather. A
cold front will bring a chance of showers and thunderstorms on
Wednesday with cooler temperatures expected for later in the
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low level moist convergent flow through sunrise will keep a
chance of showers and thunderstorms in the forecast. Highest
threat appears to be over central Ohio. Clouds will persist
through sunrise.

For today, a mid level ridge will begin to build northward into
the Ohio Valley. We should see partly cloudy skies as winds
increase from the west/southwest. These winds will bring in
higher dewpoints along with warmer temperatures. Highs will
range from the upper 80s to near 90. This will result in heat
indicies in the mid and upper 90s. Will continue to mention this
in HWO for the western zones. Will have to monitor for any
potential SPS should forecast dewpoints tick a little higher or
high temperatures tick up a degree to two. Otherwise, will
continue with a slight chance of instability showers/storms
across the region during the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Any isolated convection should dissipate near or after sunset,
leaving partly to mostly clear skies. It will be warm and muggy
with lows in the upper 60s to the lower 70s.

On Monday, it will be a hot and humid day as the mid level
ridge will be well established across the Ohio Valley. Locally
breezy southwest winds will develop during the day. Can not
rule out a pop up shower/storm in the east where model sounding
show little to no capping inversion. However, believe
coverage/probability will be about 10 percent, so have gone with
a dry forecast. Highs will range from the upper 80s to the
lower 90s. With dewpoints in the lower 70s, heat indicies will
range from the upper 90s to near 100 degrees. Will continue to
mention this threat in the HWO for the entire region.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
At the start of the extended forecast period Monday night, the ILN
CWA will be in between high pressure (over the Carolinas) and low
pressure (over the upper midwest). A mid-level ridge will also be in
place to the southeast, with a shortwave moving east across the
northern tier of states at the same time. This pattern will continue
to support southerly / southwesterly boundary layer flow into the
middle Ohio Valley through Tuesday and even into Wednesday, which
will result in building heat and humidity -- pushing heat indices
into the mid 90s on both days. Max temps on Tuesday are expected to
reach the upper 80s to near 90 degrees. What the pattern does not
support -- at least through early Wednesday -- is any chance of
precipitation. With no forcing and a decent 750mb cap, rain and
storms appear to be unlikely.

The eastward progression of the aforementioned shortwave will
eventually help to shift the whole weather pattern slightly to the
east, allowing a cold front to move through the southern Great Lakes
and into the Ohio Valley at some point on Wednesday. In terms of
timing, there seems to be a continued model trend toward a slightly
slower progression for this front, so PoPs were adjusted to focus
more on Wednesday afternoon and evening. The 00Z ECMWF would even
suggest that the greatest chances for precipitation may be overnight
into Thursday. Looking both at theta-e and winds, this front appears
to be very well-defined, and thus boundary layer forcing should be
strong. Both instability and shear will be present -- maybe not in
huge quantities, but certainly enough to support a threat of some
strong to severe storms given the strength of the front. The biggest
concern with the severe threat is timing, since a later frontal
passage (more into the overnight hours) would limit the severe
threat to an extent. Temperatures were also raised slightly on
Wednesday, given the slower timing, especially in the southeastern
ILN CWA -- with a range from the upper 80s (SE) to lower 80s (NW).

Some chances for showers and storms will persist into Thursday in
the southern sections of the ILN CWA, as the front will eventually
begin to weaken and pivot into more of a west-to-east orientation.
Nonetheless, the air mass change will result in a drop in
temperatures, with max temps only reaching the upper 70s to lower
80s on Thursday. A dry forecast was kept for Friday, but a return to
southerly flow will allow for chances for precipitation to begin
again heading into the weekend. Temperatures will also rise a couple
degrees each day from Thursday through Saturday.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
A mid level ridge will build into the Ohio Valley today into
tonight.

For this morning, low level moist/convergent flow will result in
isold/scattered storms at some of the terminals. By this
afternoon, only a slight chance of showers/storms are expected
in the heat of the day. VFR conditions will prevail outside of
thunderstorms.

For tonight, any convection should dissipate near or by sunset.
Some lingering mid and high clouds are forecast.

OUTLOOK...Thunderstorms possible Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...Hickman
Hazardous weather outlook, Aug 26, 3:37 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 AM EDT Sun Aug 26 2018

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-078-271200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Warren-Hamilton-Clermont-
337 AM EDT Sun Aug 26 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Heat and humidity will push heat indices into the mid and upper 90s
this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity will continue into early week. Heat indicies are
forecast to range from the upper 90s to near 100 for Monday and
the mid and upper 90s on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-271200-
Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union OH-Delaware-
Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-
Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
337 AM EDT Sun Aug 26 2018

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity can be expected through early week. Heat indicies are
forecast to range from the upper 90s to near 100 for Monday and
the mid and upper 90s on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 7:19 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
719 AM EDT SUN AUG 26 2018

OHZ046-261145-
Delaware OH-
719 AM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY
UNTIL 745 AM EDT...

At 719 AM EDT, radar indicated a strong thunderstorm over Ashley,
moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Ashley, State Route 229 at US Route 23, Kilbourne, Delaware State
Park and Leonardsburg.

This includes I-71 in Ohio between mile markers 134 and 138.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
      4036 8292 4035 8279 4028 8298 4044 8311
TIME...MOT...LOC 1119Z 237DEG 34KT 4041 8297

Hickman
Special weather statement, Aug 26, 7:37 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
737 AM EDT SUN AUG 26 2018

OHZ063-071-072-080-261200-
Highland OH-Warren OH-Fayette OH-Clinton OH-
737 AM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN FAYETTE...CLINTON AND NORTH CENTRAL HIGHLAND COUNTIES
UNTIL 800 AM EDT...

At 736 AM EDT, radar indicated a strong thunderstorm over Wilmington,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Wilmington, Waynesville, Sabina, Leesburg, New Vienna, Clarksville,
Harveysburg, Corwin, Highland, Melvin, Fort Ancient, Samantha,
Oakland, Lees Creek, Caesar Creek State Park, Morrisville, Ogden,
Kingman, Interstate 71 at US Route 68 and Cowan Lake State Park.

This includes I-71 in Ohio between mile markers 35 and 53.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3942 8414 3955 8411 3952 8351 3926 8357
TIME...MOT...LOC 1136Z 273DEG 21KT 3941 8385

Coniglio
Special weather statement, Aug 26, 8:18 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
818 AM EDT SUN AUG 26 2018

OHZ088-261245-
Scioto OH-
818 AM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY UNTIL 845
AM EDT...

At 818 AM EDT, radar indicated a strong thunderstorm near Clarktown,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Clarktown,
Sciotodale, Rosemount, Powellsville, Portsmouth Regional Airport,
Minford and Lyra.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3868 8287 3874 8287 3876 8289 3875 8292
      3877 8296 3894 8289 3892 8276 3885 8276
      3885 8265 3876 8266 3875 8267 3875 8270
      3868 8272 3868 8276 3864 8277 3863 8276
TIME...MOT...LOC 1218Z 287DEG 22KT 3884 8283

Coniglio
Special weather statement, Aug 26, 8:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
821 AM EDT SUN AUG 26 2018

OHZ063-072-073-080-082-261245-
Pike OH-Highland OH-Ross OH-Fayette OH-Clinton OH-
821 AM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
SOUTHEASTERN CLINTON...NORTHWESTERN PIKE...NORTHERN HIGHLAND AND
SOUTHWESTERN ROSS COUNTIES UNTIL 845 AM EDT...

At 820 AM EDT, radar indicated a strong thunderstorm near Leesburg,
moving southeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Hillsboro, Greenfield, Leesburg, New Vienna, Marshall, Bainbridge,
Rocky Fork Point, Cynthiana, Highland Holiday, Highland, Rocky Fork
Lake, East Monroe, Samantha, Rainsboro, Paint Creek State Park, Lees
Creek, New Martinsburg and Highland County Airport.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3929 8378 3948 8363 3931 8327 3915 8326
      3913 8346
TIME...MOT...LOC 1220Z 299DEG 20KT 3929 8356

Coniglio

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:19 AM EDTSpecial Weather StatementILNDelaware26 min
Aug 26, 7:37 AM EDTSpecial Weather StatementILNClinton23 min
Aug 26, 8:18 AM EDTSpecial Weather StatementILNScioto27 min
Aug 26, 8:46 AM EDTSpecial Weather StatementILNPike29 min
Aug 26, 9:10 AM EDTAreal Flood AdvisoryILNHighland, Pike, Ross87 min
Aug 26, 5:56 PM EDTSpecial Weather StatementILNClinton19 min
Aug 26, 6:07 PM EDTSpecial Weather StatementILNFranklin23 min
Aug 26, 6:19 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross41 min
Aug 26, 6:49 PM EDTSevere Thunderstorm WarningILNPickaway26 min
Aug 26, 6:53 PM EDTSpecial Weather StatementILNFairfield37 min
Aug 26, 7:00 PM EDTSpecial Weather StatementILNPickaway30 min
Aug 26, 7:00 PM EDTSevere Thunderstorm WarningILNHighland26 min
Aug 26, 7:05 PM EDTSpecial Weather StatementILNFairfield25 min
Aug 26, 7:32 PM EDTSpecial Weather StatementILNFairfield28 min
Aug 25, 8:03 PM EDTSevere Thunderstorm WarningILNBoone27 min
Aug 25, 8:26 PM EDTSpecial Weather StatementILNBoone34 min
Aug 25, 8:30 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin23 min
Aug 25, 8:52 PM EDTSpecial Weather StatementILNGrant23 min

Nearby

Special Weather Statements in Ohio, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.